Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have had chronic eye strain and headaches. Using LCD monitor. What could be causing this?

User rating for this question
Answered by

Practicing since : 1977
Answered : 1037 Questions
Hi, I've had chronic eye strain and headaches (tension headaches and migraine) since August 2012. I've seen 2 optometrists, but nothing was found to be particularly wrong with my eyes. My prescription hadn't changed much either. I've tried computer glasses, as well as Gunnar's computer glasses, but the magnification only hurt my eyes more.

What could be causing this? How might I go about solving this unending problem?

27 years old
145 pounds
Software developer
I spend around 8 hours a day behind my computer monitor.

I've gone a month without using my monitor, and I had generally no general improvements to symptoms.
Reading books produces worsening of symtpoms faster than using my monitor. I use incandescent lights in my room, though the backlight of my LCD monitor is CCFL (cold cathode flourescent light). I've tried a ViewSonic LED LCD monitor, but it burned my eyes faster than my older CCFL monitor.
Posted Thu, 28 Mar 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 3 hours later
My dear ,
Thanks for sending your query to us.
Since you have had your routine eye examination done and nothing of significance found,you would be benifited most by what we call as life style modification.
The efforts you have put in as yet show the amount of difficulty you are having due to this issue.
What we want to suggest is proper rest,diet and exercise.
Good healthy balanced diet,45 mts.of walking and exercise combined with some amount of yoga and meditation will help you a long way,not only solving your present problem,but later on also.
Check your routine and you will realize which areas are defeciant and that is how you can plan your strategy.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor